... 1600mg per day
You really should get your doctor involved since this is an anticonvulsant medication it's very important how you taper and how fast you taper.
You are on a significant amount, so it's especially important to get your doctors approval and a taper schedule from your doc.
I'm just going to tell you how it is for me to be weaned off of Gabapentin. This info is not from the net.
I started Gab 2 1/2 yrs ago for leg pain at 1800 mg.. It works really good. Then it was increased to 2400 mg. This dose was just great until
I started having tremors and loss of memory. I knew I needed to stop it. It's been a month since I've tapered down to 600 mg. I still have tremors and memory loss. I'm going to get off of it completely in the next mos.. My doc and nurse practitioner agree with my decision. My desire is to get off of all my meds, except Klonopin and Lamictal which are my bipolar meds. They may have to be changed, too. I don't know how it will be for you. I HATE the memory loss and the tremors are beyond control. I can hardly write, and it takes two hands to hold a glass of beverage.
We don't know if it's Gab or not, but I wanted to start there because it was the last med I was prescribed, and it just seems logical. When I'm weaned off of Gab, then it will be another med, probably Lamictal. In the main time, I'm waiting. It's kind of scary, but you'll get through it. I haven't had any bad symptoms withdrawing from it. You'll do just fine. As I first said, this is not from the internet, so you might want to research Gab. Maybe some people have great results without the side effects. Maybe you could tell me why you want to get off of Gab. I'd really like to know from a person whose removing Gab from their regimen.
This is a good question. Thank you for asking.
Hi JanetMarie - I, too, am on Gabapentin I am at 300mg, 4 times a day. ue to my over all health, Not good, I occasionally miss one and feel no different. Is it a mutual decision between you and your doc to come off it?? It has so few side effects when taking it, I hardly feel the difference when I do, or when I miss. Coming off completely needs to be monitored by doc. At your dose, I see no problem reducing by one pill a day, as long as your doc knows. Try that for a week or 10 days, then try going down another. I would think that would be the schedule most docs would recommend, depending on other meds, etc. I'll friend you right away, be glad to talk to you more if you want to PQ or will answer anything I can on open floor. Wishing you the best, be well as can be...
You should talk to the Doctor that prescribed it. He/she can give you the proper plan for getting off gabapentin. Doing this without Doctors approval could be very harmful to your system & painful. After all, at 1600mg you must be in great pain. If your pain has lessened or is gone, maybe it's because of your gabapentin. If you are having side effects that are to great to deal with - TELL YOUR DOCTOR. He/she can make an adjustment. I could not take gabapentin on hourly dosages but my Doctor changed me to GRALISE - a time release gabapentin you take ONE TIME a DAY (evening). Now I can tolerate it. Good luck to you.
I'm currently prescribed 800mgs of gab 3 times a day, and for the last two months I've been taking 8-10 800mg gab a day. I want to we in badly, but not sure how. If anyone could give any suggestions I would appreciate it. I really don't want to tell my Dr I've been taking this much. Please help!!!
Call your doctor right away - you need to tell him how much you've been
taking - that's what he is there for - to treat your infirmities and prescribe
the correct medication. You should never be embarrassed to tell your
doctor what you are taking, how much you're taking or anything else.
Now, go and do the right thing - Call your doctor for an appt. or tell him
over the phone. Good luck - don't be afraid - My spirits are with you.
Get better. God bless you
I have been taking Gabapentin for around 5-6 years and am up to 3000 mg. Since it doesn't seem to be much help more (I have a strong tolerance to drugs), I spoke with my doctor about weaning off of it. I have read numerous nightmares about all the withdrawal symptoms so when my doctor told me to reduce my dosage by 300 mg every 4th day, I was a little nervous. Well, I'm down to 600mg with I will be completely off by next week. Besides a little rash and skin itch, things have been great. I don't have any other withdrawal symptoms to speak of. I guess I'm one of the lucky ones. I wish everyone the best for those who are going through major torture weaning off.
Hi, all my name is phil .
I been on Gabapentin over 3 years dose 1200mg three times a day .
I wish to come off these and reading these post I better see my doctor before coming off.
I getting blurred vision and weight gain since they change suppliers .
Also major spazams or tremors not sure how to discribe it .
My Gabapentin was thin yellow tablets now a thick green and white tablet I was wondering if the coating the problem .
Any advise welcome
I’ve been on Gabapentin for 8-9 years and I started tapering in June 2017. I’m tapering by 10% and holding there for 2 weeks. As you get closer to the end you should go slower and hold it longer. I have found this to be the best way for me. I tapered off Cymbalta like this and I’m completely off it now. Best wishes and take care everyone.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Apr 2013 • 2 answers
Updated 7 Aug 2016 • 2 answers
Posted 3 Nov 2016 • 1 answer
Updated 2 Dec 2016 • 1 answer
Updated 29 Jul 2018 • 3 answers